New York, 2014

Winter Storm and Winter Weather in New York, March 29 to 30, 2014

March 29 to 30, 2014 · NWS BTV · 9 events in 9 counties and zones

A late season coastal storm moved north along the eastern seaboard on the night of March 29th to Long Island on March 30th, then shifted eastward out to sea by March 31st. A wintry mix of snow and rain developed during the overnight of March 29th-30th and ended by midday on March 30th.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A late season coastal storm moved north along the eastern seaboard on the night of March 29th to Long Island on March 30th, then shifted eastward out to sea by March 31st. A wintry mix of snow and rain developed during the overnight of March 29th-30th and ended by midday on March 30th. Much of the snowfall accumulation was across the higher terrain of the northern Adirondacks and northwest slopes, where 6 to 12 inches occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 29, 7:00 PM EST, 0 minutes earlier.

Area forecast discussion, Mar 29, 7:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
800 PM EDT SAT MAR 29 2014

.SYNOPSIS...
A MOISTURE LADEN STORM SYSTEM WILL IMPACT OUR REGION TONIGHT INTO
SUNDAY. THIS SYSTEM WILL PRODUCE A MIXTURE OF RAIN...SLEET AND
SNOW...WITH SOME ICE ACCUMULATION ACROSS PORTIONS OF EASTERN
VERMONT. HEAVY RAINFALL ACROSS SOUTHERN VERMONT...COMBINED WITH
MELTING SNOW WILL PRODUCE INCREASED HYDRO CONCERNS OVER THE
WEEKEND.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 648 PM EDT SATURDAY...SOME MINOR CHANGES WITH THIS
UPDATE...MAINLY TO SLOW START TIME OF PRECIPITATION BY A COUPLE OF
HOURS. PRECIPITATION HAS MADE IT AS FAR NORTH AS NORTH ADAMS IN
MASS. SHOULD SEE IT MOVE INTO PARTS OF SOUTHERN VERMONT OVER THE
NEXT 1-2 HOURS...CENTRAL VERMONT AROUND 9 PM...BURLINGTON AREA
AROUND 10 PM...AND ACROSS THE ENTIRE NORTH COUNTRY BY AROUND 11
PM. HEAVIEST PRECIP STILL APPEARS IT WILL FALL BETWEEN 06Z AND
12Z. VERTICAL TEMPERATURE PROFILES REMAIN VERY TRICKY WITH NEARLY
ISOTHERMAL PROFILE FROM THE SURFACE TO 825-MB CENTERED AROUND 0C.
DYNAMIC/EVAPORATIONAL COOLING SHOULD HELP TO COOL THE COLUMN AT
LEAST IN HEAVIER PRECIPITATION IN THE ADVISORY AREA AND ESPECIALLY
NORTHERN NEW YORK. ONE CAVEAT TO NOTE...LATEST RAP SOLUTIONS ARE
CONSIDERABLY WARMER AND WOULD FAVOR MORE RAIN OVER SNOW/SLEET FOR
MUCH OF VERMONT...BUT WILL KEEP FORECAST AS IS FOR NOW.

PREVIOUS DISCUSSION FROM 402 PM SATURDAY...
WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MIXED PRECIPITATION
ACROSS ALL OF THE NORTH COUNTRY EXCEPT WESTERN RUTLAND COUNTY.

FLOOD WATCH REMAINS IN EFFECT FOR RUTLAND...WINDSOR...ORANGE...AND
WESTERN ADDISON COUNTIES FOR THE POTENTIAL OF MINOR RIVER FLOODING
FROM THE COMBINATION OF SNOW MELT...EXPECTED RAINFALL...AND
ASSOCIATED RIVER RISES AND ICE JAM THREAT.

THERE HAVE BEEN SOME INTERVALS OF SUNSHINE ACROSS SOUTHERN HALF OF
VERMONT THIS AFTERNOON...WHILE WHILE LOW CLOUDS HANGING ON ACROSS
MUCH OF THE NORTH. MEANWHILE...CLOUDS IN ADVANCE OF OUR NEXT LOW
PRESSURE SYSTEM ARE SPREADING INTO SOUTHERN AREAS...WITH
PRECIPITATION NOT FAR BEHIND. TEMPS ACROSS THE REGION IN THE UPPER
30S NORTH TO 40S SOUTH AND IN EASTERN VERMONT. LOWER DEWPOINTS TO
THE NORTH ACROSS QUEBEC...AND SOME OF THIS AIR WILL ADVECT SOUTH
INTO FORECAST AREA TONIGHT WITH LOW LEVEL NORTHERLY FLOW.
COMPLICATED TEMPERATURE PROFILE WILL RESULT IN A VARIETY OF
PRECIPITATION TYPES TONIGHT INTO SUNDAY...WITH PROBLEMS ENHANCED
BY FACT THAT THERE IS PLENTY OF MOISTURE AVAILABLE...SO SOME
GENEROUS QPF AMOUNTS ANTICIPATED FOR MUCH OF THE NORTH COUNTRY.

A COMPLEX STORM SYSTEM DEVELOPING OVER THE LOWER OHIO VALLEY WILL
TRACK EAST TO THE DELMARVA REGION TONIGHT...THEN NORTHEAST TO A
POSITION OFF CAPE COD BY MONDAY. THIS MOISTURE LADEN SYSTEM WILL
BRING A SIGNIFICANT AMOUNT OF PRECIPITATION TO THE NORTH COUNTRY
TONIGHT INTO SUNDAY...WITH QPF AMOUNTS GENERALLY FROM 0.75 INCHES
TO 1.5 INCHES. SOME LOCALLY HIGHER AMOUNTS POSSIBLE SOUTHERN
VERMONT...AND LOWER AMOUNTS OVER SAINT LAWRENCE VALLEY. THERE WILL
ALSO BE A VARIETY OF PRECIPITATION TYPES TO DEAL WITH...AS
FORECAST SOUNDINGS CONTINUE TO SHOW A COMPLEX THERMAL PROFILE WITH
SURFACE TEMPS NEAR OR A BIT BELOW FREEZING AND A WARM LAYER ABOVE
FREEZING MOVING IN ALOFT. OVERALL...LATEST GUIDANCE SUGGESTS
LITTLE CHANGE FROM PREVIOUS MODEL RUN. BREAKING IT DOWN BY
AREAS...

ACROSS NORTHERN NEW YORK...PRECIP WILL BEGIN AS MAINLY SNOW THIS
EVENING...THEN MIX WITH SLEET OVERNIGHT THROUGH MID-DAY SUNDAY.
SNOW AND SLEET ACCUMULATIONS OF 3-7" WITH A FEW HIGHER AMOUNTS
POSSIBLE NORTHERN ADIRONDACKS.

FOR THE CHAMPLAIN VALLEY AND THE NORTHERN WESTERN SLOPES OF THE
GREENS...PRECIP BEGINS AS SNOW OR MIX THIS EVENING...THEN MOSTLY
SNOW/SLEET MIX OVERNIGHT BEFORE CHANGING TO RAIN BY MID-DAY
SUNDAY. SNOW AND SLEET ACCUMULATIONS OF 3-5" ARE EXPECTED.

ACROSS CENTRAL AND EASTERN VERMONT...PRECIP BEGINS AS
SNOW/SLEET/RAIN THIS EVENING...THEN MOSTLY SLEET AND FREEZING
DURING THE OVERNIGHT HOURS BEFORE CHANGING TO RAIN BY MID-DAY
SUNDAY. SNOW AND SLEET ACCUMULATIONS OF 2-5" ARE EXPECTED...ALONG
WITH A TENTH TO QUARTER INCH OF ICE ESPECIALLY ACROSS ELEVATIONS
FROM 1-2KFT.

FINALLY...ACROSS RUTLAND AND WINDSOR COUNTIES...PRECIP WILL REMAIN
MOSTLY RAIN WITH SOME MIX OF SLEET AND FREEZING RAIN ACROSS THE
HIGHER ELEVATIONS. THIS AREA WILL SEE THE MOST RAIN DURING THE
EVENT PRESENTING SOME HYDRO CONCERNS DUE TO ICE BREAKUP. SEE OUR
HYDRO SECTION BELOW FOR MORE INFO ON THAT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 402 PM EDT SATURDAY...FOR SUNDAY NIGHT INTO MONDAY...WE WILL
HAVE TO WATCH FOR THE POSSIBILITY OF ANOTHER ROUND OF MIXED
PRECIPITATION. THIS DUE TO SHORTWAVE ROTATING AROUND THE SLOWLY
DEPARTING UPPER LOW. MODELS HAVE TRENDED FURTHER WEST WITH THE
UPPER LOW AND SHORTWAVE...SO CONFIDENCE INCREASING THAT WE WILL AT
LEAST SEE SOME LIGHT SLEET AND OR RAIN/FREEZING RAIN/DRIZZLE
SUNDAY NIGHT INTO MONDAY. GREATEST CHANCES WILL BE OVER EASTERN
ZONES DUE PROXIMITY WITH UPPER LOW. TEMPS MARGINAL FOR SNOW/RAIN
OR MIXED PRECIPITATION ONCE AGAIN. LOOK FOR LOWS SUNDAY NIGHT IN
THE MID 20S TO LOWER 30S AND HIGHS MONDAY NEAR 40. SLOW
IMPROVEMENT MONDAY NIGHT AS THE UPPER LOW EXITS TO THE EAST.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 325 PM EDT SATURDAY...DRY START TO THE PERIOD TUESDAY
BEFORE UPPER LVL TROUGH...ASSOCIATED WITH CLOSED SFC
LOW...TRAVELS FROM THE NRN GREAT LAKES NEWD NEAR JAMES BAY BY MID
WEDNESDAY. THIS LOW WILL HAVE A WEAK FRONTAL BOUNDARY DRAPED
SOUTH...WHICH WILL BRING LOW CHC OF SHOWERS TO THE NORTH COUNTRY
TUESDAY NGT INTO WEDNESDAY...AS THIS BOUNDARY WILL HAVE LIMITED
MOISTURE AND MAIN UPPER LVL ENERGY WILL BE FAR NORTH OF THE FA.
FOR ANY PRECIP THAT DOES OCCUR...TUESDAY NGT WILL SEE SOME
SNOW...BUT WARMING TEMPS ON WEDNESDAY WILL TRANSITION SN INTO RA
BEFORE TAPERING OFF.

ANOTHER SYSTEM APPROACHING FROM CENTRAL USA WILL BRING WARM FRONT
TO THE NE LATE THURSDAY INTO FRIDAY. GFS AND ECMWF DIFFER WITH
ECMWF PERSISTING WITH RIDGE. THIS WOULD KEEP THREAT OF PRECIP TO
OUR SOUTH THRU LATE FRIDAY. MUCH UNCERTAINTY FOR THE LATTER HALF
OF THE WEEK GOING INTO THE WKND.

TEMPS THROUGHOUT THE PERIOD WILL BE NEAR NORMAL WITH MAX TEMPS IN
THE 40S IN THE VALLEYS AND 30S IN THE MTNS. MIN TEMPS WILL BE IN
THE U20S-L30S IN THE VALLEYS AND UPPER TEENS TO L20S IN THE MTNS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THROUGH 00Z MONDAY...VERY ACTIVE PERIOD WITH AVIATION WX
CONDITIONS DETERIORATING RAPIDLY THIS EVENING AND OVERNIGHT. IFR
CONDITIONS DEVELOP AREAWIDE BETWEEN 02-05Z IN ASSOCIATION WITH
MODERATE TO HEAVY MIXED WINTRY PCPN MOVING IN FROM THE SOUTH. NY
TERMINALS ARE IN COLDER AIR MASS...AND WILL SEE MORE SNOW/SLEET.
IN VT...MIX OF HEAVY WET SNOW/SLEET/RAIN IS EXPECTED THRU MID-MORNING
SUNDAY WITH TEMPS IN THE LOW-MID 30S. SFC WINDS WILL BE N-NE AT
10-15KTS...EXCEPT LOCALLY 15-20KTS WITH VALLEY CHANNELING EFFECTS
AT MSS. SLUSHY SNOW/SLEET ACCUMULATION WILL CAUSE IMPACT TO
AIRPORT GROUND OPS ALL SITES 02-15Z SUNDAY. PRECIPITATION WINDS
DOWN W-E SUNDAY AFTN WITH IMPROVEMENT TO MVFR CIGS.

OUTLOOK 00Z MONDAY THROUGH THURSDAY...

00Z MONDAY TO 18Z MONDAY...TRENDING SLOWLY TO VFR FROM WEST TO
EAST AS LIGHT RAIN/SNOW TAPERS OFF. BEST SHOT AT CONTINUED LIGHT
PCPN AND MVFR/IFR AT ERN TERMINALS OF KMPV/KRUT. AGAIN...HIGHEST
CONFIDENCE OF BETTER FLIGHT CONDS AT NRN NY TERMINALS WITH
CONTINUED UNCERTAINTY FURTHER EAST.

18Z MONDAY THROUGH 00Z WEDNESDAY...VFR WITH HIGH PRESSURE.

00Z WEDNESDAY THROUGH 00Z THURSDAY...VFR ALTHOUGH SOME BRIEF
PERIODS OF MVFR POSSIBLE IN SCATTERED RAIN/SNOW SHOWERS AS COLD
FRONT CROSSES REGION.

00Z THURSDAY ONWARD...VFR W/MVFR PSBL LATE THURSDAY AS WARM FRONT
APPROACHES FROM SW...BRINGING PRECIP SOUTH TO NORTH.

&&

.HYDROLOGY...
AS OF 325 PM EDT SATURDAY...PRECIPITATION WILL BEGIN TO EDGE INTO
SOUTHERN VERMONT LATE THIS AFTN...PROGRESSING NORTHWARD
THROUGHOUT THE EVENING. THIS PRECIPITATION IS EXPECTED TO
CONTINUE THROUGH SUNDAY NIGHT...RESULTING IN OUR SOUTHERN
WATERSHEDS RECEIVING THE MOST RAINFALL ON THE ORDER OF 1-2
INCHES. AREAS FURTHER NORTH AND WEST WILL SEE MORE OF A MIXED
PRECIPITATION EVENT...WITH LESSER RAINFALL AMOUNTS.

WITH SOUTHERN WATERSHEDS RECEIVING MOSTLY RAIN...EXPECT SNOWPACK
TO ABSORB SOME OF THIS RAINFALL AS TEMPERATURES WILL GENERALLY BE
IN THE MID TO UPPER 30S THROUGHOUT THE EVENT...LEADING TO LIMITED
MELTING OF SNOWPACK. ONLY A FEW HUNDREDTHS OF AN INCH OF SNOW
WATER MELT PER HOUR EXPECTED ON TOP OF RAINFALL WILL RESULT IN
MODEST TO LOCALLY SHARP RISES IN EXCESS OF 4-5 FEET SUNDAY
MORNING/AFTERNOON. ENSEMBLE FORECASTS INDICATE NO RIVER FLOODING
EXPECTED....BUT WATER LEVEL RISES MAY BE MORE THAN SUFFICIENT TO
PRODUCE ICE MOVEMENT AND/OR BREAKUP ACROSS SCATTERED WATERSHEDS.
WILL KEEP FLOOD WATCH IN EFFECT FOR CENTRAL AND SOUTHERN VERMONT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 2 PM EDT SUNDAY FOR VTZ001>010-
     012-016>019.
     FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ009>012-019.
NY...WINTER WEATHER ADVISORY UNTIL 2 PM EDT SUNDAY FOR NYZ026>031-
     034-035-087.

&&

SYNOPSIS...RJS
NEAR TERM...RJS/MUCCILLI
SHORT TERM...RJS
LONG TERM...KGM
AVIATION...BANACOS/KGM
HYDROLOGY...KGM
Hazardous weather outlook, Mar 29, 3:41 AM EST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
441 AM EDT SAT MAR 29 2014

VTZ009-010-012-019-300845-
WESTERN ADDISON-ORANGE-WINDSOR-EASTERN RUTLAND-
441 AM EDT SAT MAR 29 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT SUNDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-087-VTZ004-007-300845-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-ESSEX-CALEDONIA-
441 AM EDT SAT MAR 29 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHEAST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ011-300845-
WESTERN RUTLAND-
441 AM EDT SAT MAR 29 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ027>031-034-035-VTZ001>003-005-006-008-016>018-300845-
NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-
WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
441 AM EDT SAT MAR 29 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm, 4 winter weather. Local standard time, as filed.

Winter Weather, Southwestern St. Lawrence

When
March 29, 7:00 PM EST to March 30, 10:00 AM EST
Where
Southwestern St. Lawrence forecast zone
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Three to six inches of snow fell across southwest St. Lawrence county, mainly along the foothills to the Adirondacks.

Winter Weather, Eastern Clinton

When
March 29, 8:00 PM EST to March 30, 12:00 PM EST
Where
Eastern Clinton forecast zone
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
44.746, -73.678 (the zone’s center; the record gives no point)

Two to five inches of wet snow fell across eastern Clinton county.

Winter Weather, Eastern Essex

When
March 29, 8:00 PM EST to March 30, 12:00 PM EST
Where
Eastern Essex forecast zone
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
44.117, -73.773 (the zone’s center; the record gives no point)

Dusting to three inches of wet snow fell across eastern Essex county.

Winter Weather, Western Essex

When
March 29, 8:00 PM EST to March 30, 12:00 PM EST
Where
Western Essex forecast zone
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
44.117, -73.773 (the zone’s center; the record gives no point)

Two to six inches of wet snow fell across western Essex county, with the heaviest largely confined to above 2000 feet elevation.

Winter Storm, Northern Franklin

When
March 29, 8:00 PM EST to March 30, 11:00 AM EST
Where
Northern Franklin forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.593, -74.304 (the zone’s center; the record gives no point)

Five to ten inches of snow fell across northern Franklin county.

Winter Storm, Northern St. Lawrence

When
March 29, 8:00 PM EST to March 30, 10:00 AM EST
Where
Northern St. Lawrence forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Five to twelve inches of snow fell across northern St. Lawrence county.

Winter Storm, Southeastern St. Lawrence

When
March 29, 8:00 PM EST to March 30, 10:00 AM EST
Where
Southeastern St. Lawrence forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Six to twelve inches of snow fell across eastern St. Lawrence county.

Winter Storm, Southern Franklin

When
March 29, 8:00 PM EST to March 30, 10:00 AM EST
Where
Southern Franklin forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.593, -74.304 (the zone’s center; the record gives no point)

Four to eight inches of snow fell across southern Franklin county.

Winter Storm, Western Clinton

When
March 29, 8:00 PM EST to March 30, 12:00 PM EST
Where
Western Clinton forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.746, -73.678 (the zone’s center; the record gives no point)

Five to ten inches of snow fell across western Clinton county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503144, 503141, 503142, 503143, 503145, 503146, 503147, 503148, 503149.